Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 49, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 13, 2005, 7:00 PM EDT for Seneca County, New York. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2005, 7:00 PM EDT (23:00 UTC)
- Expired
- Jun 13, 2005, 7:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Seneca County, NY
The radar
The Binghamton radar (KBGM), 101 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:35 PM EDT | TSTM WND DMG | Seneca Falls, NY | TREES AND WIRES DOWN BETWEEN 703 AND 735 PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 132301 SVRBGM NYC099-132330- /O.NEW.KBGM.SV.W.0049.050613T2300Z-050613T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 700 PM EDT MON JUN 13 2005 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SENECA COUNTY IN CENTRAL NEW YORK * UNTIL 730 PM EDT * AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR KENDAIA...OR ABOUT 9 MILES SOUTH OF WATERLOO...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CANOGA AT 720 PM EDT WATERLOO AT 725 PM EDT SENECA FALLS AND LEHIGH VALLEY JUNCTION AT 730 PM EDT FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LAT...LON 4274 7702 4267 7679 4297 7659 4305 7688 $$ JFC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:21 PM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 13, 2:21 PM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 221 PM EDT MON JUN 13 2005 .SHORT TERM (TONITE - WEDNESDAY)... ACTIVE WX LIKELY OVER THE NEXT 2 DAYS. REMNANT S/WV OF TS ARLENE MAKING THE TURN AROUND THE TOP OF THE RIDGE OVER NRN OH THIS AFTERNOON WITH TROF AXIS FIRING TSTMS IN WRN NY-PA. 12Z MODELS HANDLING SITN PRETTY WELL...ESPLY NAM. AS TROF APCHS AND BREAKS A SMALL SUBS INVERSION BTWN 850-700 MB...WERE LOOKING FOR CONTD DEVELOPMENT OF TSRA WITHIN MODERATELY UNSTABLE ATMOS...WITH STORMS MOVG ACROSS CWA LATE THIS AFTERNOON THROUGH THE EVENING. BULK OF ANY TROPICAL RAIN NOW OVER MI IS PROGGED TO BE ON NRN PERIPHERY OF VORT WHICH WL TRACK OVER SRN CAN/XTRM NRN NY TONITE. LESS COVERAGE FURTHER SOUTH. MAY SEE HALF-THREE QUARTER INCH RAIN NORTHERN AREAS. WSPDS STILL WEAK...BUT FASTER THAN PREV DAYS WHICH SHOULD HELP TO KEEP STORMS MOVING. STILL...CONVECTIVE POTENTIAL LEANS MORE WITH FLASH FLOODING THAN SVR...ALTHOUGH DRY PUNCH COMING ACROSS ALOFT COULD HELP ENHANCE THE STRONGEST STORMS WITH WIND GUST POTNL THIS EVE. AFTER PASSAGE OF TROF LATE TONIGHT...HEIGHTS BUILD QUICKLY OVER THE AREA AHEAD OF CUTOFF LOW MOVING OUT OF NRN PLAINS. WILL LINGER A FEW SHOWERS UP NORTH EARLY...THEN CONTINUE TO KEEP FCST AREA MAINLY RAIN FREE FOR TUESDAY. THEN APCHG FRONTAL SYSTEM AND DIGGING UPR LOW WILL BRING YET ANOTHER ROUND OF CONVECTIVE ACTIVITY TUESDAY EVENING WITH MORE SHOWERS UNDER THE UPR LOW FOR WEDNESDAY. NAM STRONGLY SUGGESTING A LINE OF PRE-FRONTAL TSTMS DVLPG TUES EVENING OVER WRN NY-OH ON THE NOSE OF LLVL JET...WHICH MOVES ACROSS THE REGION TUES NITE. GFS/NGM SHOW HINTS OF THIS...AND I THINK IT PLAUSIBLE. WILL UP POPS TUES NITE AND WEDS. THERE MAY BE A BREAK WEDS MORNING AFTER ANY LINGERING NOCTURNAL CONVECTION...BEFORE BULK OF UPR TROF ARRIVES IN THE AFTERNOON WITH MORE SUSTAINED PRECIP. TOO FAR OUT IN AN UNSTABLE PATTERN TO GET THAT SPECIFIC...SO AT THIS POINT...WILL BROAD BRUSH THE DAY WITH SHRA OR TSRA. MODEL TEMPERATURE GUIDANCE FITTING WITH 850-925 MB T PROGS FOR THE MOST PART...ALTHOUGH GFS MAV LOOKS ON THE COOL SIDE. WILL LEAN WITH WARMER FWC/MET BLEND WHICH CONTINUES TO GIVE READINGS WELL INTO 80S-NR 90 TUES...AND SLIGHT COOL DOWN TO LOWER 80S WEDS. -JAB && .LONG TERM (WEDNESDAY NIGHT - TUESDAY)... COOLER LESS HUMID AIRMASS TO MOVE INTO CWA BEHIND SFC LOW THURSDAY. THIS WILL MOVE SLOWLY EAST INTO THE WEEKEND. UL LOW OR TROF FOLLOWS SFC LOW. THE QUESTION AND DISCREPANCY IS HOW MUCH ENERGY CLOSES OFF AND MOVES SOUTH LATE THIS WEEK. THIS UL LOW WILL HELP WRAPAROUND MOISTURE AND SECONDARY TROF FRIDAY. MODELS NOT AGREEING HOW STRONG UL LOW WILL BE AND SET UP FOR THE WEEKEND. WILL GO TOWARD PREVIOUS FORECAST AND HPC TO KEEP IT DRY SATURDAY ON AS CANADIAN HIGH BUILDS SE INTO NE US. -TAC && .AVIATION (13/18Z - 14/18Z)... VFR CONDITIONS TO DETEORATE LATER THIS AFTERNOON IN TS THAT ARE STARTING TO GET GOING IN WRN NY AND CENTRAL PA. THESE SHOWERS AND TS ARE MOVING INTO A HEATED MORE UNSTABLE ATMOSPHERE. ALSO HELPED BY A SHORT WAVE. TONIGHT UNDER UL CIRCULATION ASSOCIATED WITH REMNANTS OF ARLENE CIGS TO GO TO IFR IN A FEW PLACES WITH MVFR REST. VSBYS TO MOSTLY MVFR. TUESDAY AFTER SUNRISE WINDS TO GO ABOVE 10KTS AND HIGHER GUSTS. THIS WILL BREAK UP THE CLOUDS BRINGING VFR CONDITIONS BY AFTERNOON. -TAC && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, Jun 13, 3:55 AM EDT, 15 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 355 AM EDT MON JUN 13 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-140900- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 355 AM EDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SHOWERS AND THOWERSTORMS ARE LIKELY TODAY, ESPECIALLY THIS AFTERNOON INTO THE EVENING HOURS. THE STORMS WILL PRODUCE HEAVY RAIN. AN ISOLATED SEVERE STORM IS POSSIBLE, WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ASSISTANCE MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Jun 13, 2:14 PM EDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 214 PM EDT MON JUN 13 2005 NYZ022-131945- STEUBEN NY- 214 PM EDT MON JUN 13 2005 ...LINE OF STRONG THUNDERSTORMS MOVING INTO WESTERN STEUBEN COUNTY... * AT 212 PM EDT...A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WIND...AND VERY HEAVY RAIN...WERE LOCATED ALONG A LINE EXTENDING FROM EXTENDING FROM 23 MILES NORTH OF OLEAN TO 9 MILES SOUTH OF WELLSVILLE...AND MOVING NORTHEAST AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... WEST GREENWOOD AT 300 PM EDT HARTSVILLE AT 310 PM EDT HORNELL AND ARKPORT AT 330 PM EDT CAMERON...HOWARD AND WAYLAND AT 340 PM EDT THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH AND BRIEF HEAVY RAINFALL. RAINFALL RATES OF ONE INCH AN HOUR ARE LIKELY. THE HEAVY RAIN COULD CAUSE DITCHES AND CULVERTS OF OVERFLOW...OR PONDING OF WATER ON ROADWAYS. LAT...LON 4242 7841 4185 7804 4231 7728 4288 7764
Special weather statement, Jun 13, 3:53 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 353 PM EDT MON JUN 13 2005 NYZ016-017-132100- CAYUGA NY-SENECA NY- 353 PM EDT MON JUN 13 2005 ...STRONG THUNDERSTORM WILL BE MOVING THROUGH NORTHERN SENECA COUNTY... * AT 400 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHWEST OF CANANDAIGUA...AND MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SENECA FALLS AT 440 PM EDT MONTEZUMA AT 450 PM EDT THIS STORM HAS THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND BRIEF HEAVY RAINFALL. RAINFALL RATES OF ONE INCH AN HOUR ARE LIKELY. THE HEAVY RAIN MAY CAUSE DITCHES AND CULVERTS OF OVERFLOW...OR PONDING OF WATER ON ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LAT...LON 4288 7761 4272 7751 4298 7650 4323 7664 JFC
Special weather statement, Jun 13, 6:12 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 612 PM EDT MON JUN 13 2005 NYZ015-016-022-023-025-132315- SCHUYLER NY-SENECA NY-STEUBEN NY-TOMPKINS NY-YATES NY- 612 PM EDT MON JUN 13 2005 ...LINE OF STRONG THUNDERSTORMS WILL BE MOVING THROUGH THE KEUKA LAKE THE AREA... * AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST OF GENESEO TO 11 MILES WEST OF WATKINS GLEN...AND MOVING NORTHEAST AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... ITALY HILL AT 625 PM EDT WATKINS GLEN AT 635 PM EDT THESS STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 35 MPH AND BRIEF HEAVY RAINFALL. RAINFALL RATES OF ONE INCH AN HOUR ARE LIKELY. THE HEAVY RAIN MAY CAUSE DITCHES AND CULVERTS OF OVERFLOW...OR PONDING OF WATER ON ROADWAYS. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LAT...LON 4271 7773 4224 7707 4250 7639 4297 7705
Special weather statement, Jun 13, 6:50 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
650 PM EDT MON JUN 13 2005
NYZ015>017-132345-
CAYUGA NY-SENECA NY-YATES NY-
650 PM EDT MON JUN 13 2005
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM RUSHVILLE TO WILLETS...OR ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF CANANDAIGUA TO 16 MILES SOUTH
OF SENECA FALLS...AND MOVING NORTH AT 20 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
WILLETS AND EAST VARICK AT 655 PM EDT
MAC DOUGALL AND AURORA AT 700 PM EDT
ROSE HILL AND LEVANNA AT 705 PM EDT
SCIPIO CENTER AND MERRIFIELD AT 710 PM EDT
UNION SPRINGS AND PACKWOOD CORNERS AT 715 PM EDT
WYCKOFF AND WATERLOO AT 720 PM EDT
FLEMING AND CAYUGA AT 725 PM EDT
MELROSE PARK AND MAGEE AT 730 PM EDT
IF ON OR NEAR THE FINGER LAKES...SEEK SHELTER NOW. GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
LAT...LON 4277 7731 4276 7698 4302 7696 4303 7649
4301 7646 4293 7646 4288 7648 4263 7661
4263 7667 4260 7665 4275 7732
PADAVONAThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:14 PM EDT | Special Weather Statement | BGM | Allegany, Livingston, Steuben | 91 min |
| Jun 13, 6:31 PM EDT | Severe Thunderstorm Warning | BGM | Yates | 29 min |
| Jun 13, 6:50 PM EDT | Special Weather Statement | BGM | Cayuga, Seneca | 55 min |
| Jun 13, 7:18 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga | 42 min |
| Jun 13, 7:24 PM EDT | Special Weather Statement | BGM | Cortland | 36 min |
| Jun 13, 7:49 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 41 min |
| Jun 13, 7:55 PM EDT | Severe Thunderstorm Warning | BGM | Cortland | 35 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.